Alert archive / Alabama / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 30, 2018, 6:17 PM CDT for Marengo County, Alabama. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 30, 2018, 7:46 PM CDT
- In force
- 89 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 127 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WGUS54 KBMX 302317
FFWBMX
ALC091-010115-
/O.NEW.KBMX.FF.W.0026.180630T2317Z-180701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
617 PM CDT SAT JUN 30 2018
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northeastern Marengo County in southwestern Alabama...
* Until 815 PM CDT.
* At 617 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Uniontown, Thomaston, Faunsdale, Dayton, Freddie Jones Field,
Consul, Magnolia and Carleys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3213 8777 3248 8766 3248 8752 3231 8752
3231 8747 3226 8747 3227 8750 3225 8752
3213 8752 3213 8762 3212 8762
$$
751 follow-up statement
417
WGUS74 KBMX 010046
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
746 PM CDT SAT JUN 30 2018
ALC091-010055-
/O.CAN.KBMX.FF.W.0026.000000T0000Z-180701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marengo AL-
746 PM CDT SAT JUN 30 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MARENGO COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to watch for water on roadways or high creek
levels.
LAT...LON 3213 8777 3248 8766 3248 8752 3231 8752
3231 8747 3226 8747 3227 8750 3225 8752
3213 8752 3213 8762 3212 8762
$$
75What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:38 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 30, 4:38 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 438 PM CDT Sat Jun 30 2018 .SHORT TERM... Through Tonight. A combination of diurnal heating and an Eastern Gulf of Mexico low pressure system have kept the radar across the southeast half of Central Alabama lit up for much of the afternoon with easterly to northeasterly flow outside of outflow induced areas. This convection is expected to decrease in intensity and coverage after sunset as we lose fuel from the heat of the day, but outflow collisions will likely sustain some scattered activity during the evening hours. We could have a lull in the late evening into the wee hours 10pm-ish through around 3-4 am as this activity goes down. However, the low should nudge a little closer across the Northern Gulf Coast and could generate a little pre dawn convection in the southeast counties. 08 .LONG TERM... Sunday through Friday. Enhanced rain chances, with POPs up to 70 percent, can be expected especially along and south of I-20 for Sunday as a weak upper low remains nearly stationary across South Alabama. This system should begin to move slowly westward on Monday and lead to a continuation of high rain chances. Tuesday appears to be the driest day of the extended period as models indicate a ridge axis moving in from the east behind the departing upper low. For Wednesday through Friday, the ridge over the Mid-Atlantic Region will shift westward into the Midwest and Plains. This should lead higher rain chances across the forecast area as disturbances embedded within deep easterly flow affect the region. 87/Grantham && .AVIATION... 18Z TAF Discussion. We have easterly flow around an upper low pressure system in the Eastern Gulf. Best chance for convection is at the southern TAFs (MGM/TOI) closer to the low. Scattered TSRA also possible across other TAFs as well. Coverage should drop off after sunset. Could see some reduced visibilities with brief heavy rain. 08 && .FIRE WEATHER... Higher rain chances are expected this afternoon, with even greater chances Sunday and Monday. Patchy fog and low clouds are possible each morning where rainfall occurs during the previous afternoon and evening. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 87 72 88 72 / 30 60 30 60 30 Anniston 72 87 72 87 72 / 30 60 40 60 30 Birmingham 73 89 74 88 73 / 30 60 30 60 30 Tuscaloosa 74 92 74 89 74 / 30 50 30 60 30 Calera 71 88 73 87 73 / 30 60 30 60 30 Auburn 71 84 72 86 72 / 50 70 40 60 30 Montgomery 73 87 74 87 73 / 50 70 40 70 30 Troy 72 85 73 86 71 / 50 70 40 70 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 08/87
Hazardous weather outlook, Jun 30, 3:24 AM CDT, 14 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 324 AM CDT Sat Jun 30 2018 ALZ011>015-017>050-011130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 324 AM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Heat indices will climb to near 105 degrees this afternoon in the western third of Central Alabama. This will mainly affect areas along and west of a Fayette to Demopolis line. Confidence remains low that the values be reach for any prolonged period. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 30, 4:44 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
444 PM CDT SAT JUN 30 2018
ALZ034-302215-
Bibb AL-
444 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIBB COUNTY UNTIL
515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Centreville, or over Centreville, moving south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brent, Centreville, West Centreville and Bibb County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3305 8718 3303 8704 3284 8703 3283 8728
3284 8732 3287 8732
TIME...MOT...LOC 2144Z 016DEG 14KT 3296 8714
89^GSatterwhiteSpecial weather statement, Jun 30, 4:47 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Birmingham AL 447 PM CDT SAT JUN 30 2018 ALZ038-302215- Chambers AL- 447 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS COUNTY UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near Fredonia, or near Stroud, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, Stroud, La Fayette, Lakeview, Fredonia, Post Oak Forks, Veasey Creek Park, Denson, Amity Park, Abanda, Standing Rock, Welch, Penton, Trammel Crossroads, Buffalo, Ridge Grove, Southern Harbor, Rocky Point and Stroud Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3288 8556 3311 8557 3311 8523 3288 8519 TIME...MOT...LOC 2147Z 102DEG 13KT 3299 8535 89^GSatterwhite
Special weather statement, Jun 30, 4:54 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
454 PM CDT SAT JUN 30 2018
ALZ032-033-039-040-302230-
Hale AL-Marengo AL-Dallas AL-Perry AL-
454 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO...
SOUTHWESTERN PERRY...SOUTH CENTRAL HALE AND WEST CENTRAL DALLAS
COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Newbern to near Central Mills. Movement was
south at 15 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Uniontown, Thomaston, Newbern, Faunsdale, Dayton, Consul, Central
Mills, Perry County Correctional Center, Safford, Cedarville,
Laneville and Vaiden Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3260 8773 3266 8746 3224 8725 3220 8736
3221 8737 3222 8737 3222 8739 3224 8739
3224 8741 3227 8744 3227 8751 3225 8752
3213 8752 3213 8762
TIME...MOT...LOC 2154Z 002DEG 13KT 3260 8754 3227 8748
89^GSatterwhiteSpecial weather statement, Jun 30, 5:07 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
507 PM CDT SAT JUN 30 2018
ALZ034-302230-
Bibb AL-
507 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB COUNTY UNTIL
530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tannehill Ironworks State Park, or 11 miles northwest of Montevallo,
moving southwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodstock, West Blocton, North Bibb, Green Pond, Hebron and Marvel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3322 8716 3323 8712 3322 8712 3322 8710
3324 8709 3325 8703 3321 8702 3317 8703
3316 8698 3315 8697 3313 8697 3304 8711
3316 8720 3319 8720
TIME...MOT...LOC 2206Z 060DEG 6KT 3318 8703
89^GSatterwhiteSpecial weather statement, Jun 30, 5:28 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
528 PM CDT SAT JUN 30 2018
ALZ032-033-039-302315-
Hale AL-Marengo AL-Perry AL-
528 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO...SOUTHWESTERN PERRY AND
SOUTHWESTERN HALE COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newbern to near Consul. Movement was south
at 10 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Demopolis, Linden, Uniontown, Jefferson, Thomaston, Newbern,
Faunsdale, Dayton, Freddie Jones Field, Pin Hook, Consul, Magnolia,
Arcola, Miller, Chickasaw State Park, Old Spring Hill, Carleys,
Octagon, Gallion and Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 8788 3251 8792 3252 8789 3252 8785
3255 8784 3254 8782 3252 8782 3258 8778
3257 8776 3260 8775 3270 8757 3231 8742
3231 8747 3227 8747 3226 8752 3213 8752
3213 8762 3204 8762 3203 8764
TIME...MOT...LOC 2228Z 014DEG 10KT 3258 8762 3222 8752
89^GSatterwhiteSpecial weather statement, Jun 30, 5:55 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
555 PM CDT SAT JUN 30 2018
ALZ030-031-039-302345-
Greene AL-Sumter AL-Marengo AL-
555 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARENGO...SOUTHERN
GREENE AND CENTRAL SUMTER COUNTIES UNTIL 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Greene to near Demopolis. Movement
was southwest at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Demopolis, Livingston, Eutaw, Jefferson, Forkland, Boligee,
Gainesville, Epes, Myrtlewood, Walden Quarters, Thornhill, Dug Hill,
Tishabee, Allison, Bluffport, Coatopa, The University Of West
Alabama, Half Acre, U.S. 80 and AL 28 and New Mount Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 8798 3277 8785 3276 8787 3276 8784
3266 8779 3264 8775 3262 8781 3259 8774
3258 8778 3253 8782 3251 8791 3219 8787
3213 8801 3228 8802 3230 8794 3228 8794
3231 8793 3231 8806 3282 8828
TIME...MOT...LOC 2254Z 035DEG 9KT 3289 8807 3251 8792
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:10 AM CDT | Special Weather Statement | BMX | Pike | 35 min |
| Jun 30, 12:06 PM CDT | Special Weather Statement | BMX | Lowndes | 24 min |
| Jun 30, 12:24 PM CDT | Special Weather Statement | BMX | Lowndes | 36 min |
| Jun 30, 1:16 PM CDT | Special Weather Statement | BMX | Macon | 29 min |
| Jun 30, 1:32 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jun 30, 1:39 PM CDT | Special Weather Statement | BMX | Macon | 36 min |
| Jun 30, 1:48 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
| Jun 30, 2:02 PM CDT | Special Weather Statement | BMX | Barbour | 28 min |
| Jun 30, 2:07 PM CDT | Special Weather Statement | BMX | Elmore | 38 min |
| Jun 30, 2:37 PM CDT | Special Weather Statement | BMX | Barbour | 23 min |
| Jun 30, 2:38 PM CDT | Special Weather Statement | BMX | Montgomery | 37 min |
| Jun 30, 2:49 PM CDT | Special Weather Statement | BMX | Montgomery | 26 min |
| Jun 30, 2:56 PM CDT | Special Weather Statement | BMX | Dallas | 34 min |
| Jun 30, 3:13 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
| Jun 30, 3:39 PM CDT | Special Weather Statement | BMX | Chilton | 36 min |
| Jun 30, 4:01 PM CDT | Special Weather Statement | BMX | Autauga | 29 min |
| Jun 30, 4:21 PM CDT | Special Weather Statement | BMX | Chambers | 24 min |
| Jun 30, 4:27 PM CDT | Special Weather Statement | BMX | Autauga | 33 min |
| Jun 30, 4:44 PM CDT | Special Weather Statement | BMX | Bibb | 31 min |
| Jun 30, 4:47 PM CDT | Special Weather Statement | BMX | Chambers | 28 min |
| Jun 30, 4:54 PM CDT | Special Weather Statement | BMX | Marengo | 36 min |
| Jun 30, 5:07 PM CDT | Special Weather Statement | BMX | Bibb | 23 min |
| Jun 30, 5:28 PM CDT | Special Weather Statement | BMX | Marengo | 47 min |
| Jun 30, 5:55 PM CDT | Special Weather Statement | BMX | Greene | 50 min |
Nearby
Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.